MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3544750
Medical Device Problem Codes Gel Leak (1267); Material Rupture (1546)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); No Code Available (3191)
Date of Event 08/27/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture and paresthesia.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a breast augmentation primary with a mentor memorygel breast implant 750cc and experienced ¿bad pain in both breast, pushing on her nerves and are not the same shape they use to be.Swelling and burning sensation, numbness, tightness in her chest.They have gotten severely worse since her surgery.She is sleeping a lot to get out of the pain.Every time she moves her arms her muscles flex and it is painful in her arms.In addition, there is possible bilateral rupture.As a result, the patient had undergone removal on (b)(6) 2019.This medwatch is for the left breast implant.
 
Additional Manufacturer Narrative
On 9/18/2019, it was reported to mentor that the patient has a history of breast cancer.Both implants had gel bleed and they were intact.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6)2019, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10/7/2019, during evaluation of the sample it appeared intact.Leak testing was performed in accordance with mentor procedures and no leak sites were detected.No additional anomalies were observed.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8950003
Report Number1645337-2019-17317
Device Sequence Number11403737
Product Code FTR
UDI-Device Identifier00081317003953
UDI-Public00081317003953
Combination Product (Y/N)N
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2020
Device Catalogue Number3544750
Device Lot Number6900387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer09/11/2019
09/18/2019
10/07/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date09/11/2019
09/18/2019
10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR